Flood, North Central
- When
- May 9, 3:40 PM AST to 6:40 PM AST
- Where
- North Central forecast zone
- Reported by
- EMERGENCY MANAGER
River Cibuco was reported out of its banks, covering part of road 620 near Fatima sector in the municipality of Vega Alta.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 9, 3:40 PM AST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 340 PM AST MON MAY 9 2005 .DISCUSSION...SINCE THE LATE MORNING AND EARLY AFTERNOON HOURS...CLOUDINESS DEVELOPED ACROSS MOST OF THE AREA OF PUERTO RICO...VIEQUES AND CULEBRA WITH LESS ACTIVE WEATHER NOTED OVER THE U.S. VIRGIN ISLANDS. A PRE-FRONTAL TROUGH OVER PUERTO RICO ASSOCIATED TO THE STATIONARY FRONTAL BOUNDARY OVER EASTERN HISPANIOLA IS ENHANCING THE SHOWER ACTIVITY. THIS FRONTAL BOUNDARY IS TIED TO A LOW PRESSURE CENTER...ESTIMATED NEAR 39 DEGREES NORTH...AND 65 DEGREES WEST. UNDER THIS SCENARIO...MOISTURE IS BEING PULLED FROM THE LOWER TO THE HIGHER LATITUDES ALONG THE BOUNDARY WHICH LIES OVER THE LOCAL ISLANDS. GUIDANCE SUGGEST THAT ABUNDANT MOISTURE WILL CONTINUE TO FLOW OVER THE AREA WITH A TREND IN THE LOCAL AIRMASS TO BECOME MORE SATURATED. THIS SHOULD BE MORE NOTICEABLE BY MID TO END OF THE WEEK. BESIDE THIS...GUIDANCE SUGGEST A SERIES OF PULSES OR SHORT WAVES MOVING ALONG THE BOUNDARY...OVER THE LOCAL AREA. THIS SCENARIO IS ONE IN WHICH SIGNIFICANT RAINFALL AND FLASH FLOODING ARE VERY POSSIBLE. ALTHOUGH THERE CAN BE CHANGES BETWEEN ACTUAL AND FUTURE MODEL GUIDANCE THE SEVERITY OF THE EVENT SHOULD KEEP ALL THE PEOPLE IN THE AREA MONITORING THE PROGRESS OF THIS SITUATION. && .MARINE...LONG PERIOD SWELLS WILL BE INCREASING THROUGH THE REST OF THE AFTERNOON AND EVENING AND SHOULD REACH A MAXIMUM HEIGHT DURING THE EARLY TUESDAY MORNING. THE ACTIVE WEATHER EXPECTED OVER THE COASTAL WATERS BY MID TO END OF THE WEEK WILL PRODUCE CHOPPY CONDITIONS FOR NAVIGATION. && .AVIATION...BY MID TO END OF CURRENT WEEK WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS CAN PRODUCE SCATTERED TO NUMEROUS SHOWERS POSSIBLY HEAVY...AND ISOLATED TO SCATTERED THUNDERSTORMS OVER THE AREA THAT MAY LEAD TO VISIBILITIES LESS THAN THREE MILES AND CEILINGS LESS THAN 3000 FT. THERE ARE SOME CHANCES FOR IFR CONDITIONS TO OCCUR THROUGH THIS PERIOD. && .HYDROLOGY...THE PERSISTENT AFTERNOON RAINFALL OVER PARTS OF THE ISLAND IS SATURATING THE GROUND. WITH THIS SAME TREND EXPECTED TO CONTINUE ONCE AGAIN TUESDAY...THE HEAVIER RAINS EXPECTED BY MID OF THE WEEK MAY RESULT IN URBAN FLOODING AS WELL AS FLASH FLOODING. && .CLIMATE...THE PRECIPITATION IN MAY...AS MENTIONED SEVERAL TIMES IN THE PAST ARE HEAVY. THIS IS A TRANSITION MONTH AND IS USUAL TO HAVE HEAVY PRECIPITATION IN MAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 84 77 / 50 20 20 40 STT 83 75 82 76 / 40 20 30 40 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAY 9 2005 PRZ001>013-AMZ710>750-101000- 600 AM AST MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN AREA OF MOISTURE LOCATED OVER THE LEEWARD ISLANDS CONTINUES TO MOVE WEST NORTHWEST AND WILL PASS ACROSS THE LOCAL ISLANDS TODAY. THIS IN COMBINATION WITH LOCAL EFFECTS WILL AID IN DEVELOPING SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE EAST...INTERIOR AND NORTHWESTERN SECTIONS OF PUERTO RICO DURING THE AFTERNOON HOURS. A FEW LOCATIONS COULD RECEIVE SUFFICIENT RAINFALL TO RESULT IN URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... FOR TUESDAY...SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO OCCUR IN THE AFTERNOONS OVER THE WESTERN INTERIOR OF PUERTO RICO. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE IN LOCALIZED AREAS EACH DAY. WEDNESDAY THROUGH SATURDAY...MODEL GUIDANCE CONTINUES TO SHOW A SIGNIFICANT INCREASE IN THE MOISTURE FIELD BY MID WEEK AS WEAK LOW PRESSURE CENTERS FORM NEAR THE AREA. RAINFALL AMOUNTS BETWEEN 1 AND 5 INCHES WILL BE LIKELY IN MOUNTAINOUS AREAS EACH DAY WITH SOME OF THIS HEAVY RAINFALL SPILLING INTO THE ADJACENT COASTAL PLAINS. AS THE SOIL BECOMES MORE SATURATED...FLASH FLOODING WILL BECOME LIKELY IN AREAS WITH THE HEAVIEST AFTERNOON RAINFALL...ESPECIALLY THURSDAY AND FRIDAY. VIZ001-002-AMZ710>730-101000- 600 AM AST MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED PASSING SHOWERS WILL OCCUR THROUGH THE DAY IN ASSOCIATION WITH LOW LEVEL MOISTURE MOVING IN FROM THE EAST SOUTHEAST ACROSS THE EASTERN CARIBBEAN. ALTHOUGH THESE SHOWERS MAY BE HEAVY AT TIMES...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. FOR TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED. WEDNESDAY THROUGH SATURDAY...MODEL GUIDANCE CONTINUES TO SHOW A SIGNIFICANT INCREASE IN THE MOISTURE FIELD TOWARD MID WEEK AS WEAK LOW PRESSURE CENTERS FORM NEAR THE AREA. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES MAY BE LIKELY IN LOCALIZED AREAS...BUT MAINLY ON THURSDAY AND FRIDAY. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE ON THURSDAY AND FRIDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 flood. Local standard time, as filed.
River Cibuco was reported out of its banks, covering part of road 620 near Fatima sector in the municipality of Vega Alta.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452079.